MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM
Catalog Number 01.18.133
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in reporting pain and the cause of the pain is unknown.About 10 years and 4 months after the primary surgery, the surgeon revised the medacta stem and head with a competitor stem and head and revised the medacta liner with a medacta liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 10 november 2023: lot 131157: (b)(4) manufactured and released on 22-may-2013.Expiration date: 2018-apr-30.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: revision 10 years and 4 months after primary tha.From the radiographic images, radiolucent lines in zone 1 are visible.The position of the cup seems suboptimal.We cannot tell if this is the result of post-surgery migration or the surgeon's choice: in the latter case, no explanation for this decision was supplied.Signs of initial osteolysis are visible in zone 7 and 1.Aseptic loosening is a possible literature-described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason for this failure cannot be determined.Preliminary investigation performed by r&d project manager: looking at the image attached to the complaint it is visible that the stem is covered with patient blood.It seems that the whole ha coating on the stem body has been absorbed by the patient's bone.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and the information available, it is not possible to identify the root cause of the reported complaint.Additional involved implants: batch review performed on 10 november 2023 on ball heads: mectacer 01.29.204 biolox delta ceramic ball head 12/14 ø 32 size s -4 (k112115) lot.115751 lot 115751: (b)(4) manufactured and released on 25-jan-2012.Expiration date: 2016-dec-31.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 10 november 2023 on liner: cc e cc light 01.26.3244hct flat pe hc liner ø 32 / e (k103352) lot.120079 lot 120079: (b)(4) manufactured and released on 15-mar-2012.Expiration date: 2017-jan-31.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18245836
Report Number3005180920-2023-00928
Device Sequence Number20612143
Product Code LZO
UDI-Device Identifier07630030804090
UDI-Public07630030804090
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number01.18.133
Device Lot Number131157
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown